Quiz 33: Addiction

Concepts For Nursing Practice

Nursing
9
Questions
0
True/False
7
Choices
2
Essay
Quiz Mode
Quiz Mode is disabled becuase you need to unlock this quiz first.

Quiz Mode allows you to practice the quiz as a real exam, you'll have a timer, answers will be hidden, you'll be allowed to fill your answers, get the result at the end and store your results.

Questions

Q1
Free

The nurse is assessing a patient using the CAGE Questionnaire. The patient answers yes to all of the questions. The nurse suspects alcoholism and feels the patient is in denial when the patient states which of the following?

Multiple Choice
expand_more
A) I go to meetings once a day and still drink.
B) My family and friends have been avoiding me lately.
C) I dont have a problem with alcohol. I can quit anytime I want to.
D) I know it will be hard to quit, but I am willing to try.
Answer:
C) I dont have a problem with alcohol. I can quit anytime I want to.

Explanation:

The patient may need help admitting that there is a problem. The CAGE is designed to objectively assist in assessing problems related to alcohol use. A patient who states they are going to meetings is admitting they have a problem even if they still drink. Admitting that quitting is difficult is acceptance that there is a problem. Reality is setting in for a patient who can see that family and friends are avoiding them.

Q2
Free

A patient who was admitted 24 hours ago has become increasingly irritable and now says there are bugs on his bed. The nurse suspects

Multiple Choice
expand_more
A) alcohol-induced psychosis.
B) delirium tremens (DTs).
C) neurologic injury related to a fall.
D) posttraumatic stress reaction.
Answer:
B) delirium tremens (DTs).

Explanation:

During the 6 to 96 hours after last alcohol use, patients may experience DTs, as evidenced by disorientation, nightmares, abdominal pain, nausea, and diaphoresis, as well as elevated temperature, pulse rate, and blood pressure measurement and visual and auditory hallucinations.

Q3
Free

To prevent Wernickes encephalopathy from heavy alcohol use, the nurse anticipates an order for which medications?

Multiple Choice
expand_more
A) Benzodiazepine
B) Thiamine and B complex IV
C) Vitamins C and D3
D) Klonopin
Answer:
B) Thiamine and B complex IV

Explanation:

The B vitamins will prevent or reverse Wernickes if given early enough. Benzodiazepines are often used to prevent and treat DTs and to decrease respiratory depression and hypertension. Vitamins C and D3 are not related to alcohol withdrawal. Klonopin is administered for hypertension and anxiety related to withdrawal.

Q4

The nurse is caring for a patient who is experiencing alcohol withdrawal. What is the main priority for this patient?

Multiple Choice
expand_more
A) Describe how the alcohol is causing the withdrawal effects.
B) Leave the patient by him/herself so as not to cause agitation.
C) Promote a safe, calm, and comfortable environment.
D) Refer the patient to an alcohol-abuse counselor.
Answer:

A) You need to subscribe to get the answer.


Explanation:

You cannot see the question answer before you subscribe, please create an account and subscribe to one of our plans to get access to the answer.

Q5

The nurse assesses the outcomes of a motivational interview on a patient with a dual diagnosis of alcoholism with DTs and determines that the communication was nontherapeutic. What should the nurses next priority be?

Multiple Choice
expand_more
A) Encourage the patient to think of ways to change environmental triggers to abuse substances.
B) Ask the patient what methods they think would work and encourage participating in self-help groups.
C) Notify provider to obtain order for oxazepam (Serax) and vitamin B infusion.
D) Notify provider to obtain order for CT scan and psychologic consult.
Answer:

A) You need to subscribe to get the answer.


Explanation:

You cannot see the question answer before you subscribe, please create an account and subscribe to one of our plans to get access to the answer.

Q6

A 45-year-old man is brought to the emergency department presenting with a respiratory rate of 6 breaths/min, and cardiac dysrhythmias. The most appropriate question the nurse should ask the patients friend is

Multiple Choice
expand_more
A) Does he take amphetamines or uppers?
B) Has he ever used LSD?
C) Have you two been out of the country in the last 2 days?
D) Is he using any opioids such as heroin?
Answer:

A) You need to subscribe to get the answer.


Explanation:

You cannot see the question answer before you subscribe, please create an account and subscribe to one of our plans to get access to the answer.

Q7

During history-taking, a patient tells the nurse that he is addicted to alprazolam (Xanax) and that he takes six 1 mg tablets a day. He quit cold turkey yesterday and now presents with extreme agitation, increased heart rate, and panic. The nurse suspects which disorder?

Multiple Choice
expand_more
A) Stress reaction
B) DTs
C) Overdose
D) Relapse
Answer:

A) You need to subscribe to get the answer.


Explanation:

You cannot see the question answer before you subscribe, please create an account and subscribe to one of our plans to get access to the answer.

Q8

[Multiple Response] Strategies that a nurse could use in a motivational interview to increase the chances of change include which of the following? (Select all that apply.)
a. Educating the patient on the physical damage the substance is causing
b. Encouraging the patient to think of ways to change environmental triggers to abuse substances
c. Asking the patient how they think substance abuse affects their family life
d. Explaining to the patient that substance abuse affects everyone in the family and give examples
e. Asking the patient what methods they think would work and encouraging participating in self-help groups

Essay
expand_more
Answer:

You cannot see the question answer before you subscribe, please create an account and subscribe to one of our plans to get access to the answer.


Explanation:

You cannot see the question answer before you subscribe, please create an account and subscribe to one of our plans to get access to the answer.

Q9

[Multiple Response] The nurse recognizes a potential health threat to an alcoholic patient who is using the drug disulfiram (Antabuse) when the nurse reads in the health record that the patient is also which of the following? (Select all that apply.)
a. On blood thinners
b. Taking diphenhydramine (Benadryl) tablets
c. Ingesting alcohol
d. On penicillin
e. Using mouthwash

Essay
expand_more
Answer:

You cannot see the question answer before you subscribe, please create an account and subscribe to one of our plans to get access to the answer.


Explanation:

You cannot see the question answer before you subscribe, please create an account and subscribe to one of our plans to get access to the answer.

Related Quizzes

Nursing
7 Questions
bookmark lock_open
Nursing
8 Questions
bookmark lock_open
Nursing
9 Questions
bookmark lock_open
Nursing
7 Questions
bookmark lock_open
Nursing
7 Questions
bookmark lock_open